Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 111, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 1, 2001, 12:46 PM CDT for Rock County, Nebraska. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 1, 2001, 12:46 PM CDT (17:46 UTC)
- Expired
- Jul 1, 2001, 1:45 PM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rock County, NE
The radar
The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 1:00 PM CDT | Hail 0.75 | Bassett, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 011746 SVRLBF NEC149-011845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1246 PM CDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 145 PM CDT * AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF BASSETT...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE... 13 MILES SOUTHWEST OF NEWPORT AROUND 100 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4268 9967 4240 9966 4228 9925 4258 9925 $$ DP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:09 AM CDT, 10 hours 37 minutes earlier.
Area forecast discussion, Jul 1, 2:09 AM CDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 209 AM CDT SUN JUL 1 2001 ...MAIN CHALLENGE TO BE THUNDERSTORM POTENTIAL AND TEMPS... TRICKY PATTERN CONTINUES TO PLAGUE AREA WITH NORTHWEST FLOW ALOFT. UPPER LEVEL RIDGE VERY STABLE OVER FOUR CORNERS REGION...WITH TROUGH NORTH OF LAKE SUPERIOR TO ROTATE EASTWARD JUST NORTH OF GREAT LAKES TODAY. TIMING OF VORT MAXES PROBLEMATIC FOR MODELS...HENCE TIMING OF POSSIBLE PRECIPITATION. BOTH AVN AND ETA INDICATED THERE SHOULD HAVE BEEN AN MCS OVER OUR CWA BY 03Z SUNDAY...PERSISTING THROUGH 06Z...AND NO SUCH ANIMAL DEVELOPED. ONE OR TWO STORMS HAVE DEVELOPED IN VICINITY...SO PERHAPS MODELS ARE SIMPLY TOO FAST. COLD FRONT CURRENTLY BISECTS CWA FROM WEST TO EAST. GOOD CONVERGENCE ALONG FRONT WOULD SUGGEST CONVECTION A GOOD BET AS FAIR AMOUNT OF H7 OMEGA PRESENT...ALONG WITH STEEP LAPSE RATES OVER SOUTHERN CWA...BUT SO FAR CONVECTION ONLY SPOTTY AT BEST. H5 VORT MAXES VERY WEAK...YET PRESENT OVER MUCH OF CWA. BAD PHX SOUNDING IN ETA AND NGM FORCES ME TO LEAN TOWARD AVN FOR FORECAST. MODELS TOO QUICK BRINGING IN LOW CLOUDS FROM SOUTH DAKOTA TO COVER CWA. EXPECT THE LOW CLOUDS WILL GET HERE BEFORE DAWN. MODELS PUTTING OUT TEMPS 5 DEGREES LOWER THAN PREVIOUS 00Z FORECAST DUE TO CLOUD COVER. THIS TIME OF YEAR...IF CLOUDS BURN OFF...THERE IS USUALLY NO PROBLEM GETTING TEMPS TO REBOUND...AND THINK TEMPS FORECAST BY WARMER FWC MAY BE SLIGHTLY UNDERDONE FOR SUNDAY IN AREAS THAT WILL BURN OFF CLOUDS BY NOON. CURRENT TEMPS ALL SLIGHTLY TOO COOL THAN 06Z ANALYSIS. AVN SLOWER TO BURN CLOUDS OFF...AND IN FACT ALLOWS THEM TO PERSIST OVER VTN TO BURWELL LINE THROUGH 00Z. THINK MOST CLOUDS SHOULD BURN OFF AS APPEARS THERE WILL BE ADEQUATE MECHANICAL MIXING. ANY CONVECTION FORECAST IS MAINLY INSTABILITY-DRIVEN...AND THEREFORE DIFFICULT TO TIME AND PLACE CORRECTLY. H7 WAA AND OMEGA APPEARS TO BE SOMEWHAT BETTER INDICATOR OF WHERE CONVECTION SHOULD BE. SUNDAY NIGHT INTO MONDAY...AVN APPEARS TO BE OVER-DEVELOPING UPPER LEVEL LOW CROSSING NORTHERN CO. 06Z MONDAY THERE ARE A FEW COMMON FEATURES BETWEEN MODELS...MAINLY CONCERNING WEAK UPSLOPE ALONG FRONT RANGE OF CO ROCKIES TRIGGERING CONVECTION...AND VORT MAX DEVELOPING MCS OVER BLACK HILLS JUST NORTH OF FRONT. A BIT UNUSUAL IN THAT MODELS SHIFT PCPN TO SECONDARY LOCATION EAST OF BLACK HILLS OVER SD...RATHER THAN FOLLOWING UPPER LEVEL STEERING FLOW AND BRINGING IT SOUTHEAST INTO OUR CWA EARLY MONDAY...AS FRONT SAGS TO POSITION FROM SOUTHERN PANHANDLE TO SOUTH CENTRAL SD. BEST INSTABILITY ALONG FRONT...AND SUSPECT THERE WILL BE SOMETHING DEVELOPING THERE BY MONDAY LATE AFTERNOON DESPITE DRY MODELS. WILL LEAVE LOW POPS IN FOR MONDAY ALONG FRONT. MODELS ALSO PUTTING QUITE WARM TEMPS IN WESTERN CWA...ESPY SOUTHWEST CWA WHERE THEY ARE KEEPING IT DRY MONDAY. WITH POSSIBILITY OF CONVECTION BEING PRESENT AND CUTTING OFF SOME INSOLATION...THINK IT BEST TO SPLIT THE DIFFERENCE BETWEEN 850 TEMPS AND GUIDANCE FOR HIGHS. MONDAY NIGHT...THINK ALL BUT NORTHWEST ZONES (NORTH OF FRONT) HAVE SOME CHANCE OF PRECIP. WILL INCLUDE A FEW MORE CLOUDS THAN ETA INDICATES. NO CHANGES TO EXTENDED0 AT THIS TIME. .LBF...NONE. S. MUTCHLER
In the hours before
Special weather statement, Jul 1, 11:00 AM CDT, 1 hour 46 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-012045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1100 AM CDT SUN JUL 1 2001 ...STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT... THERE IS A CONTINUED CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH TONIGHT. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL. SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AMOUNTS...OVER AN INCH PER HOUR. A SEMI STATIONARY FRONT LOCATED ACROSS SOUTHERN AND WESTERN PORTIONS OF THE OUTLOOK AREA WILL MOVE NORTHEAST THROUGH TONIGHT...AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE FRONT RANGE. IN ADDITION...A SERIES OF UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST OUT OF SOUTH DAKOTA INTO PORTIONS OF THE OUTLOOK AREA. THE CONVERGING WIND FLOW ALONG THE FRONT...AND THE ADDED LIFT FROM THE DISTURBANCES WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH AT LEAST MONDAY MORNING. DP
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:26 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 64 min |
| Jul 1, 5:36 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Jul 1, 5:47 AM CDT | Tornado Warning | LBF | Cherry | 28 min |
| Jul 1, 12:29 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 31 min |
| Jul 1, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.